MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T-15, SHORT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER SHAFT, T-15, SHORT; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER SHAFT, T-15, SHORT
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed, the drive feature is twisted but not broken.It is stated a torque indicating device was not used, which is recommended to prevent damaging the device.The most likely cause for the reported failure can be attributed to user error of the device due to over-torqueing/over-engaging the driver with the screw head.
 
Event or Problem Description
It was reported during a revision rsa, all four t15 driver bits twisted and warped while trying to remove the 6.5mm central screw of the universal convertible baseplate.Peripheral screws removed fine but the central screw would not move, and the bits would twist before the screw would move.Central screw was removed by using a different driver bit.See source data and image attached.The part number(s) of explanted product is currently unknown.Additional information received on 3/8/21: the rep reported the primary procedure took place approximately four years ago at the same facility where the revision was performed.The revision surgery took place due to pain and possible infection.The rep reported they are unable to provide the part and lot numbers of explanted product.

Brand Name
DRIVER SHAFT, T-15, SHORT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19547227
Report Number1220246-2024-05868
Device Sequence Number4734996
Product Code LXH
UDI-Device Identifier00888867225183
UDI-Public00888867225183
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T-15, SHORT
Device Catalogue NumberAR-9545-T15-01
Device Lot Number8001602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2021
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown